Alert archive / New Jersey / Winter Storm Watches in 2010
Winter Storm Watch 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Feb 4, 2010, 3:23 AM EST for 4 states. It took effect at Feb 5, 2010, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2010, 3:23 AM EST (08:23 UTC)
- In effect from
- Feb 5, 2010, 4:00 PM EST
- Expired
- Feb 4, 2010, 1:43 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
All 25 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Berks County, PA, Delaware County, PA, Lehigh County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS41 KPHI 040823 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 323 AM EST THU FEB 4 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-061- 067>071-042100- /O.NEW.KPHI.WS.A.0002.100205T2100Z-100207T0000Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD... SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...READING...ALLENTOWN... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 323 AM EST THU FEB 4 2010 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. A STORM SYSTEM DEVELOPING OVER THE GULF OF MEXICO TODAY WILL PASS OFF THE CAROLINA COAST FRIDAY NIGHT AND THEN CONTINUE TO THE NORTHEAST ON SATURDAY. SNOW FROM THIS SYSTEM WILL OVERSPREAD THE REGION FROM SOUTH TO NORTH FRIDAY AFTERNOON AND IT WILL CONTINUE MUCH OF SATURDAY. SIGNIFICANT SNOW TOTALS OF 6 TO 12 INCHES WILL OCCUR OVER THE WATCH AREA. HIGHER TOTALS ARE POSSIBLE ESPECIALLY ACROSS THE DELMARVA REGION. STRENGTHENING WINDS ON SATURDAY MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH MAY CREATE ADDITIONAL HAZARDS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. NOW IS THE TIME TO PREPARE FOR SIGNIFICANT WINTER WEATHER. ALSO...CONTINUE TO MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE. $$ OHARA
1 follow-up statement
681 WWUS41 KPHI 041843 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 143 PM EST THU FEB 4 2010 DEZ002>004-NJZ020>027-051100- /O.UPG.KPHI.WS.A.0002.100205T2100Z-100207T0000Z/ /O.NEW.KPHI.BZ.W.0001.100205T2100Z-100207T0000Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST 143 PM EST THU FEB 4 2010 ...BLIZZARD WARNING IN EFFECT FROM 4 PM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 7 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STORM SYSTEM DEVELOPING OVER THE GULF OF MEXICO TODAY WILL PASS OFF THE CAROLINA COAST FRIDAY NIGHT AND THEN CONTINUE TO THE NORTHEAST ON SATURDAY. SNOW FROM THIS SYSTEM WILL OVERSPREAD THE REGION FROM SOUTH TO NORTH FRIDAY AFTERNOON...THEN CONTINUE THROUGH MUCH OF SATURDAY. SNOWFALL TOTALS OF 12 TO 18 INCHES ARE EXPECTED NEAR THE DELAWARE AND CENTRAL NEW JERSEY COAST WITH UP TO 24 INCHES POSSIBLE OVER SOUTHERN NEW JERSEY AND THE CENTRAL DELMARVA. STRENGTHENING WINDS FRIDAY NIGHT AND SATURDAY WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO UNDER ONE- QUARTER MILE AT TIMES. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. CONTINUE TO MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE. $$ NJZ009-010-012>015-PAZ060-061-067>069-051100- /O.UPG.KPHI.WS.A.0002.100205T2100Z-100207T0000Z/ /O.NEW.KPHI.WS.W.0003.100205T2300Z-100207T0000Z/ HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...READING... ALLENTOWN...WEST CHESTER...NORRISTOWN...DOYLESTOWN 143 PM EST THU FEB 4 2010 ...WINTER STORM WARNING IN EFFECT FROM 6 PM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 7 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STORM SYSTEM DEVELOPING OVER THE GULF OF MEXICO TODAY WILL PASS OFF THE CAROLINA COAST FRIDAY NIGHT AND THEN CONTINUE TO THE NORTHEAST ON SATURDAY. SNOW FROM THIS SYSTEM WILL OVERSPREAD THE REGION FROM SOUTH TO NORTH FRIDAY AFTERNOON...THEN CONTINUE THROUGH MUCH OF SATURDAY. SIGNIFICANT SNOWFALL TOTALS OF 8 TO 12 INCHES ARE EXPECTED OVER THE WARNING AREA. HIGHER TOTALS ARE EXPECTED IN THE SOUTHERN PORTIONS OF THE WARNING AREA, WITH LOWER TOTALS IN THE NORTH. STRENGTHENING WINDS ON FRIDAY NIGHT AND SATURDAY MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH WILL CAUSE ADDITIONAL HAZARDS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. CONTINUE TO MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE. $$ DEZ001-MDZ008-012-015-019-020-NJZ016>019-PAZ070-071-051100- /O.UPG.KPHI.WS.A.0002.100205T2100Z-100207T0000Z/ /O.NEW.KPHI.WS.W.0003.100205T2100Z-100207T0000Z/ NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... CENTREVILLE...EASTON...DENTON...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...PHILADELPHIA 143 PM EST THU FEB 4 2010 ...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 7 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STORM SYSTEM DEVELOPING OVER THE GULF OF MEXICO TODAY WILL PASS OFF THE CAROLINA COAST FRIDAY NIGHT AND THEN CONTINUE TO THE NORTHEAST ON SATURDAY. SNOW FROM THIS SYSTEM WILL OVERSPREAD THE REGION FROM SOUTH TO NORTH FRIDAY AFTERNOON...THEN CONTINUE THROUGH MUCH OF SATURDAY. SNOWFALL TOTALS OF 12 TO 18 INCHES ARE EXPECTED OVER NORTHERN DELAWARE AND CENTRAL NEW JERSEY WITH UP TO 24 INCHES POSSIBLE OVER THE CENTRAL DELMARVA. STRENGTHENING WINDS FRIDAY NIGHT AND SATURDAY MAY CREATE BLOWING AND DRIFTING SNOW WHICH WILL CAUSE ADDITIONAL HAZARDS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. CONTINUE TO MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE. $$ NJZ007-008-PAZ062-051100- /O.NEW.KPHI.WS.W.0003.100205T2300Z-100207T0000Z/ WARREN-MORRIS-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...BETHLEHEM... EASTON 143 PM EST THU FEB 4 2010 ...WINTER STORM WARNING IN EFFECT FROM 6 PM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 7 PM EST SATURDAY. A STORM SYSTEM DEVELOPING OVER THE GULF OF MEXICO TODAY WILL PASS OFF THE CAROLINA COAST FRIDAY NIGHT AND THEN CONTINUE TO THE NORTHEAST ON SATURDAY. SNOW FROM THIS SYSTEM WILL OVERSPREAD THE REGION FROM SOUTH TO NORTH FRIDAY AFTERNOON...THEN CONTINUE THROUGH MUCH OF SATURDAY. SIGNIFICANT SNOWFALL TOTALS OF 8 TO 12 INCHES ARE EXPECTED OVER THE WARNING AREA. STRENGTHENING WINDS FRIDAY NIGHT AND SATURDAY MAY CREATE BLOWING AND DRIFTING SNOW WHICH WILL CAUSE ADDITIONAL HAZARDS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. CONTINUE TO MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Feb 3, 9:36 PM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Feb 3, 9:36 PM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 PM EST WED FEB 3 2010
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH EARLY FRIDAY,
BEFORE MOVING TO THE NORTHEAST. THEN, AN AREA OF LOW PRESSURE WILL
MOVE FROM NEAR THE GULF COAST TO A POSITION OFF THE NORTH CAROLINA
COAST. THIS LOW WILL INTENSIFY AS IT MOVES NORTHEAST. SNOW IS
EXPECTED FRIDAY EVENING INTO SATURDAY, WITH SOME RAIN POSSIBLY
MIXING IN ACROSS THE EXTREME SOUTH AND EAST. THE PRECIPITATION
WILL END LATER ON SATURDAY, BEFORE HIGH PRESSURE BUILDS BACK IN
FOR THE START OF THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE CALM BEFORE THE STORM. HIGH PRESSURE WILL BUILD INTO THE AREA
TONIGHT. EXPECT DRY WX AND A CLEARING SKY OVER THE REGION. NWLY
WINDS WILL REMAIN AROUND 10 MPH.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE AFOREMENTIONED HIGH PRESSURE REMAINS OVER THE AREA THROUGH
EARLY FRIDAY. THIS HIGH THEN MOVES TO THE NORTHEAST. ONE LAST DRY
DAY WITH NEAR NORMAL TEMPS ARE IN STORE. THEN THE FUN BEGINS...
AN AREA OF LOW PRESSURE WILL DEVELOP ALG THE GLFMEX CST AND MOVES
TO A POSN SOMEWHERE OFF THE NC CST BY FRIDAY NIGHT. WHAT HAPPENS
FROM THERE, REMAINS THE BIG QUESTION. ALL OF THE MDLS, EXCEPT FOR
THE NAM/WRF, BRING THE LOW ON A MORE ENE PATH AND WELL OFF THE CST
BY SATURDAY AFTN. THERE ARE SIGNIFICANT TIMING AND PLACEMENT
ISSUES THAT MAKE FOR A VERY CHALLENGING FCST. AT 06/12Z THE ECMWF
AND UKMET ARE SIMILAR REASONABLY CLUSTERED, WITH THE ECMWF BEING A
BIT FURTHER S AND E. THE GFS IS FASTER AND FURTHER TO THE NE. BY
07/00Z THE GFS REMAINS FASTER AND FURTHER TO THE E AND IS THE ERN
OUTLIER. AT 06/12Z THE NAM/WRF IS REASONABLY SIMILAR TO THE OTHER
MDL GUIDANCE BUT THEN THERE IS A HUGE DIVERGENCE AFTER THAT, WITH
THE NAM BEING SIGNIFICANTLY FURTHER N AND W.
THE ECMWF AND UKMET ARE GENLY THE BEST MDLS AND SO IT SEEMS A
SLIGHT SLOWER TIMING WOULD BE IN THE OFFING. IT IS POTENTIALLY
SIGNIFICANT TO NOTE THAT THE ECMWF HAS MUCH LOWER QPF VALUES,
MAINLY DUE TO THE MORE SRN POSN OF THE LOW. IF THE ECMWF QPF
VALUES WERE ULTIMATELY CORRECT, SNOWFALL AMOUNT WOULD BE MUCH
LESS. AS HAS BEEN THE CASE MUCH OF THE WINTER, THERE WILL BE A
PRETTY STEEP GRADIENT FROM S TO N WITH AMOUNTS. THE HIGHEST QPFS
ARE IN SRN AREAS. THE MDLS ARE INDICATING THAT THERE COULD BE
SOME ADDITIONAL BANDING AND IT IS PSBL THAT THE DEFORMATION ZONE
ENDS UP ALG THE I-95 CORRIDOR.
BASED ON THE LATEST GUIDANCE, IT APPEARS PRECIP SHOULD BEGIN FROM
SW TO NE BY 06/00Z. PRECIP SHOULD THEN INCREASE IN INTENSITY
OVERNIGHT AND INTO SATURDAY MORNING. MOST AREAS SHOULD SEE ALL
SNOW, BUT WITH TEMPS IN THE UPPER 30S ACRS SRN AND SERN AREAS ON
FRIDAY, PRECIP COULD BEGIN AS RAIN OR A MIX OF RAIN AND SNOW.
DEPENDING ON THE TRACK OF THE LOW, IT IS POSSIBLY THAT SERN NJ AND
EXTREME SRN DE MAY HAVE A DECENT PERIOD OF RAIN AND SNOW WHICH
WOULD CAUSE LOWER SNOWFALL ACCUMULATIONS.
THERE IS STILL SOME UNCERTAINTY AS TO THE EXACT STRENGTH AND PATH
OF THE LOW, EVEN THOUGH WITH THE ECMWF AND UKMET CONVERGING ON A
SOLN, THERE IS AT LEAST DECENT CONFIDENCE IN THIS FCST. HOWEVER, THE
DIFFS BETWEEN THE LOWER ECMWF QPF AND THE OTHER MDLS IS A MORE
THAN BIT DISCONCERTING ATTM.
PRECIP WILL CONTINUE INTO SATURDAY, BUT THE BULK LOOKS TO BE OVER
WITH DURING THE MORNING. LIGHTER, MORE SHOWERY (ALBEIT STILL
POTENTIALLY ACCUMULATING) IS FCST DURG THE AFTN HOURS.
NONETHELESS, THE MORAL OF THE STORY IS THAT WE ARE LOOKING AT A
SIGNIFICANT WINTER STORM WITH HIGH IMPACT POTENTIAL ACRS THE AREA.
THE IMPACT WOULD BE HIGHER IF IT WAS OCCURRING ON A WEEKDAY. STAY
TUNED FOR ANY WATCHES, WARNING OR ADVISORIES THAT WILL BE ISSUED
FROM THIS OFFICE AS THE EVENT DRAWS CLOSER. HOPEFULLY, LATER MDL
RUNS WILL WORK OUT THE CURRENT DIFFS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE STORM SHOULD BE WELL OFF THE COAST ON SATURDAY EVENING, WITH
PERHAPS A LITTLE LIGHT SNOW SHOWER ACTIVITY LINGERING IN OUR REGION.
WE ARE FAVORING THE HPC/GFS SOLUTION FOR THE LONG TERM PERIOD OF THE
FORECAST. FOR SATURDAY NIGHT, AN UPPER LOW IS FORECAST TO BE LOCATED
OVER QUEBEC. IT IS EXPECTED TO DROP TO THE SOUTHWEST, APPROACHING
LAKE HURON LATE ON TUESDAY. THE LOW IS THEN ANTICIPATED TO MOVE
EASTWARD ACROSS NEW YORK AND NEW ENGLAND ON WEDNESDAY.
COLD DRY WEATHER IS ANTICIPATED FOR SUNDAY AND MONDAY.
AN UPPER LEVEL SHORT WAVE IS FORECAST TO MOVE OUT OF THE
SOUTHWESTERN STATES ON MONDAY AND IT SHOULD REACH THE MIDDLE
ATLANTIC COAST ON TUESDAY. AS A RESULT, WE ARE CARRYING CHANCE POPS
FOR TUESDAY. IT APPEARS AS THOUGH IT WILL BE COLD ENOUGH FOR MAINLY
SNOW IN OUR REGION.
DRY WEATHER IS EXPECTED TO RETURN FOR WEDNESDAY.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE SC SHOULD DISSIPATE AND THE ONLY CLOUDS WE ARE EXPECTING LATER
TONIGHT INTO THURSDAY ARE SOME CIRRUS.
OUTLOOK...
THE HIGH PRESSURE SYSTEM WILL KEEP VFR CONDITIONS OVER US THROUGH
EARLY FRIDAY. THE HIGH WILL THEN MOVE OFF TO THE EAST AS A
DEVELOPING STORM APPROACHES FROM THE S AND SW. THIS SYSTEM WILL
LIKELY BRING SNOW AND IFR CIGS AND VSBYS FRIDAY NIGHT INTO SATURDAY.
COLD HIGH PRESSURE WILL RETURN FOR SUNDAY AND MONDAY WITH VFR
FLYING CONDITIONS.
&&
.MARINE...
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO THURSDAY MORNING.
AS THE GRADIENT BETWEEN THE DEPARTING LOW PRESSURE SYSTEM AND
APPROACHING HIGH PRESSURE SYSTEM INCREASES. THE MIXING ALSO WILL
GET ENHANCED AS TEMPERATURES FALL FARTHER BELOW THE WATER TEMPS
TONIGHT. THE HIGH IS FORECAST TO GET NEAR OUR AREA WATERS AND THEN
WEAKEN. THIS OPENS THE DOOR FOR A DEVELOPING LOW PRESSURE SYSTEM
THAT SHOULD MOVE FROM THE WESTERN GULF TO THE NORTH CAROLINA COAST
ON SATURDAY. THIS SYSTEM IS LIKELY TO BECOME A MAJOR EAST COAST
STORM LATE FRIDAY NIGHT INTO SATURDAY AS IT MOVES OFF THE MID
ATLANTIC COAST AND COULD HAVE SIGNIFICANT MARINE IMPACTS. WIND
SPEEDS SHOULD REACH GALE FORCE, POSSIBLY HIGHER SOUTH. WE HELD OFF
ON A GALE WATCH ATTM BECAUSE GALE FORCE GUSTS ARE NOT EXPECTED TIL
FRIDAY NIGHT. TIDAL DEPARTURES ARE EXPECTED TO INCREASE 2 FEET OR
MORE. WE MIGHT CATCH A BREAK WITH THE TIDES IF THE CURRENT TIMING
VERIFIES AS WIND SPEEDS AND TIDAL DEPARTURES ARE EXPECTED TO
INCREASE AFTER THE HIGHER OF THE TWO ASTRONOMICAL OCCURS EARLY ON
SATURDAY. ALL MARINE INTERESTS SHOULD CONTINUE TO MONITOR THE
LATEST INFO ON THIS DEVELOPING SITUATION. AS THE EVENT DRAWS
CLOSER, WE WILL BE ISSUING STATEMENTS, ADVISORIES, AND WARNINGS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR ANZ431-
450>455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...GIGI
MARINE...GIGIHazardous weather outlook, Feb 3, 3:44 PM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EST WED FEB 3 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-042045- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 344 PM EST WED FEB 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HIGH IMPACT WINTER WEATHER EVENT IS LIKELY LATE FRIDAY THROUGH SATURDAY. THE EFFECTS AND SEVERITY OF THIS EVENT WILL DEPEND ON THE FUTURE DEVELOPMENT AND TRACK OF A LOW PRESSURE SYSTEM THAT IS EXPECTED TO EXIT THE ATLANTIC COAST AROUND NORTH CAROLINA LATE FRIDAY NIGHT OR SATURDAY MORNING. PLEASE LOOK FOR UPDATES AS THE WEEK CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-042045- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EST WED FEB 3 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. A WINTER WEATHER EVENT WITH INCREASING WINDS AND SEAS IS LIKELY LATE FRIDAY THROUGH SATURDAY. THE EFFECTS AND SEVERITY OF THIS EVENT WILL DEPEND ON THE FUTURE DEVELOPMENT AND TRACK OF A LOW PRESSURE SYSTEM THAT IS EXPECTED TO EXIT THE ATLANTIC COAST AROUND NORTH CAROLINA LATE FRIDAY NIGHT OR SATURDAY MORNING. PLEASE LOOK FOR UPDATES AS THE WEEK CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-042045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 344 PM EST WED FEB 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HIGH IMPACT WINTER WEATHER EVENT WITH INCREASING WINDS AND SEAS IS LIKELY LATE FRIDAY THROUGH SATURDAY. THE EFFECTS AND SEVERITY OF THIS EVENT WILL DEPEND ON THE FUTURE DEVELOPMENT AND TRACK OF A LOW PRESSURE SYSTEM THAT IS EXPECTED TO EXIT THE ATLANTIC COAST AROUND NORTH CAROLINA LATE FRIDAY NIGHT OR SATURDAY MORNING. PLEASE LOOK FOR UPDATES AS THE WEEK CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 1:43 PM EST | Blizzard Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 51 hr |
| Feb 4, 1:43 PM EST | Winter Storm Warning | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 51 hr |
| Feb 4, 3:55 AM EST | Gale Watch | PHI | 12 hr | |
| Feb 4, 3:25 PM EST | Gale Warning | PHI | 55 hr | |
| Feb 4, 3:25 PM EST | Storm Watch | PHI | 18 hr | |
| Feb 4, 3:35 PM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean | 61 hr |
Nearby
Winter Storm Watches in New Jersey, 2010Winter Storm Watches in Maryland, 2010Winter Storm Watches in Pennsylvania, 2010Every winter storm watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.